logo ANNALES DE L'INSTITUT FOURIER

With cedram.org
Table of contents for this issue | Previous article | Next article
Milena Hering; Mircea Mustaţă; Sam Payne
Positivity properties of toric vector bundles
(Positivité pour les fibrés vectoriels toriques)
Annales de l'institut Fourier, 60 no. 2 (2010), p. 607-640, doi: 10.5802/aif.2534
Article PDF | Reviews MR 2667788 | Zbl 1204.14024
Class. Math.: 14M25, 14F05
Keywords: Toric variety, toric vector bundle

Résumé - Abstract

We show that a torus-equivariant vector bundle on a complete toric variety is nef or ample if and only if its restriction to every invariant curve is nef or ample, respectively. Furthermore, we show that nef toric vector bundles have a nonvanishing global section at every point and deduce that the underlying vector bundle is trivial if and only if its restriction to every invariant curve is trivial. We apply our methods and results to study, in particular, the vector bundles $\mathcal{M}_L$ that arise as the kernel of the evaluation map $H^0(X,L) \otimes \mathcal{O}_X \rightarrow L$, for ample line bundles $L$. We give examples of twists of such bundles that are ample but not globally generated.

Bibliography

[1] S. Boucksom, J.-P. Demailly, M. Păun & T. Peternell, “The pseudo-effective cone of a compact Kähler manifold and varieties of negative Kodaira dimension”, preprint, math.AG/0405285 arXiv
[2] M. Brion & S. Kumar, Frobenius splitting methods in geometry and representation theory, Progress in Mathematics 231, Birkhäuser Boston, Inc., Boston, MA, 2005  MR 2107324 |  Zbl 1072.14066
[3] W. Bruns, J. Gubeladze & N. Trung, “Normal polytopes, triangulations, and Koszul algebras”, Journal für die Reine und Angewandte Mathematik 485 (1997), p. 123-160.  MR 1442191 |  Zbl 0866.20050
[4] F. Campana & H. Flenner, “A characterization of ample vector bundles on a curve”, Math. Ann. 287 (1990), p. 571-575 Article |  MR 1066815 |  Zbl 0728.14033
[5] D. Cox, “The homogeneous coordinate ring of a toric variety”, J. Algebraic Geom. 4 (1995), p. 17-50  MR 1299003 |  Zbl 0846.14032
[6] S. Di Rocco, “Generation of $k$-jets on toric varieties”, Math. Z. 231 (1999), p. 169-188 Article |  MR 1696762 |  Zbl 0941.14020
[7] F. Digne & J. Michel, Representations of finite groups of Lie type, London Mathematical Society Student Texts 21, Cambridge University Press, Cambridge, 1991  MR 1118841 |  Zbl 0815.20014
[8] L. Ein & R. Lazarsfeld, Stability and restrictions of Picard bundles, with an application to the normal bundles of elliptic curves, Complex projective geometry (Trieste, 1989/Bergen, 1989), London Math. Soc. Lecture Note Ser. 179, Cambridge Univ. Press, 1992, p. 149–156  MR 1201380 |  Zbl 0768.14012
[9] J. Elizondo, “The ring of global sections of multiples of a line bundle on a toric variety”, Proc. Amer. Math. Soc. 125 (1997), p. 2527-2529 Article |  MR 1401739 |  Zbl 0883.14002
[10] G. Ewald & U. Wessels, “On the ampleness of invertible sheaves in complete projective toric varieties”, Results in Mathematics 19 (1991), p. 275-278  MR 1100674 |  Zbl 0739.14031
[11] N. Fakhruddin, “Multiplication maps of linear systems on projective toric surfaces”, preprint, arXiv:math.AG/0208178 arXiv
[12] O. Fujino, “Multiplication maps and vanishing theorems for toric varieties”, Math. Z. 257 (2007), p. 631-641 Article |  MR 2328817 |  Zbl 1129.14029
[13] W. Fulton, Introduction to toric varieties, Ann. of Math. Stud. 131, Princeton Univ. Press, Princeton, NJ, 1993, The William H. Rover Lectures in Geometry  MR 1234037 |  Zbl 0813.14039
[14] W. Fulton & R. Lazarsfeld, “Positive polynomials for ample vector bundles”, Ann. Math. 118 (1983) no. 2, p. 35-60 Article |  MR 707160 |  Zbl 0537.14009
[15] M. L. Green, “Koszul cohomology and the geometry of projective varieties”, J. Differential Geom. 19 (1984), p. 125-171 Article |  MR 739785 |  Zbl 0559.14008
[16] M. L. Green, “Koszul cohomology and the geometry of projective varieties II”, J. Differential Geom. 20 (1984), p. 279-289 Article |  MR 772134 |  Zbl 0559.14009
[17] P. Griffiths, Hermitian differential geometry, Chern classes, and positive vector bundles, Global Analysis (Papers in Honor of K. Kodaira), Princeton Math. Series 29, Princeton University Press, 1969, p. 185–251  MR 258070 |  Zbl 0201.24001
[18] Christian Haase, Benjamin Nill, Andreas Paffenholz & Francisco Santos, “Lattice points in Minkowski sums”, Electron. J. Combin. 15 (2008) no. 1, Note 11  MR 2398828 |  Zbl 1160.52009
[19] C. Hacon, “Remarks on Seshadri constants of vector bundles”, Ann. Inst. Fourier 50 (2000), p. 767-780 Cedram |  MR 1779893 |  Zbl 0956.14034
[20] R. Hartshorne, Ample subvarieties of algebraic varieties, Lecture Notes in Mathematics 156, Springer-Verlag, Berlin-New York, 1970, Notes written in collaboration with C. Musili  MR 282977 |  Zbl 0208.48901
[21] Y. Hu & S. Keel, “Mori Dream Spaces and GIT”, Michigan Math. J. 48 (2000), p. 331-348 Article |  MR 1786494 |  Zbl 1077.14554
[22] E. Katz & S. Payne, “Piecewise polynomials, Minkowski weights, and localization on toric varieties”, Algebra Number Theory 2 (2008), p. 135-155 Article |  MR 2377366 |  Zbl 1158.14042
[23] A. Klyachko, “Equivariant vector bundles on toral varieties”, Math. USSR-Izv. 35 (1990), p. 337-375 Article |  MR 1024452 |  Zbl 0706.14010
[24] S. Kumar, Equivariant analogue of Grothendieck’s theorem for vector bundles on $\mathbb{P}^1$, A tribute to C. S. Seshadri (Chennai, 2002), Trends Math., Birkhäuser, 2003, p. 500–501  MR 2017599 |  Zbl 1054.14528
[25] R. Lazarsfeld, Positivity in algebraic geometry I, II, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge 48 and 49, Springer-Verlag, Berlin, 2004  MR 2095471 |  Zbl 1093.14500
[26] J. Liu, L. Trotter Jr. & G. Ziegler, “On the height of the minimal Hilbert basis”, Results in Mathematics 23 (1993), p. 374-376  MR 1215222 |  Zbl 0779.52002
[27] L. Manivel, “Théorèmes d’annulation sur certaines variétés projectives”, Comment. Math. Helv. 71 (1996), p. 402-425 Article |  MR 1418945 |  Zbl 0883.14004
[28] Mircea Mustaţă, “Vanishing theorems on toric varieties”, Tohoku Math. J. (2) 54 (2002) no. 3, p. 451-470 Article |  MR 1916637 |  Zbl 1092.14064
[29] T. Oda, “Problems on Minkowski sums of convex lattice polytopes”, preprint, arXiv:0812.1418 arXiv
[30] T. Oda, Convex bodies and algebraic geometry, Ergeb. Math. grenzgeb., Springer Verlag, Berlin Heidelberg New York, 1988  MR 922894 |  Zbl 0628.52002
[31] C. Okonek, M. Schneider & H. Spindler, Vector bundles on complex projective spaces, Progress in Mathematics 3, Birkhäuser, Boston, Mass., 1980  MR 561910 |  Zbl 0438.32016
[32] K. Paranjape & S. Ramanan, On the canonical ring of a curve, Algebraic geometry and commutative algebra, Kinokuriya, 1988, p. 503–516  MR 977775 |  Zbl 0699.14041
[33] S. Payne, “Equivariant Chow cohomology of toric varieties”, Math. Res. Lett. 13 (2006), p. 29-41  MR 2199564 |  Zbl 1094.14036
[34] S. Payne, “Stable base loci, movable curves, and small modifications, for toric varieties”, Math. Z. 253 (2006), p. 421-431 Article |  MR 2218709 |  Zbl 1097.14007
[35] S. Payne, “Moduli of toric vector bundles”, Compositio Math. 144 (2008), p. 1199-1213 Article |  MR 2457524 |  Zbl 1159.14021
[36] S. Payne, “Toric vector bundles, branched covers of fans, and the resolution property”, J. Alg. Geom. 18 (2009), p. 1-36 Article |  MR 2448277 |  Zbl 1161.14039
top